Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 301, NWS Austin/San Antonio, TX

July 5, 2007DeWitt County, Gonzales County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 5, 2007, 7:26 AM CDT for DeWitt County, Gonzales County, Lavaca County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 7:26 AM CDT (12:26 UTC)
Expired
Jul 5, 2007, 11:30 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties DeWitt County, TX, Gonzales County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 86 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 051229
FFWEWX
TXC123-177-285-051630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF GONZALES...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
  HALLETTSVILLE...

* UNTIL 1130 AM CDT

* AT 724 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM 8 MILES SOUTHEAST OF GONZALES...MOVING NORTHEAST AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PALMETO...SUBLIME AND WAELDER

NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN SLOWLY ACROSS 
THE SAME AREAS OF DEWITT...GONZALES...AND LAVACA COUNTIES.
RADAR ESTIMATES OF 1 TO 2 INCHES OVER PARTS OF THE WARNED AREA 
SUGGEST THAT UP TO 4 INCHES OF RAIN WILL BE POSSIBLE BY 9 AM.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
      2887 9730 2893 9742 2882 9757 2900 9775
      2912 9762 2936 9785 2965 9764 2964 9760
      2978 9733 2963 9714 2963 9686 2936 9658

$$
3 follow-up statements
000 
WGUS74 KEWX 051409
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 AM CDT THU JUL 5 2007

TXC123-177-285-051630-
GONZALES TX-LAVACA TX-DEWITT TX-
904 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
DEWITT...LAVACA AND GONZALES COUNTIES...

AT 854 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT HEAVY RAINS INCREASING ACROSS GONZALES, DEWITT AND LAVACA 
COUNTIES. THE RAINS OVER GONZALES COUNTY WERE NEARLY 
STATIONARY...WHILE THE RAINS OVER LAVACA AND DEWITT COUNTIES WERE 
MOVING NORTH AT 8 MPH.  DOPPLER RADAR RAINFALL ESTIMATES ARE 
APPROACHING 2 INCHES NA HOUR.  AT THIS RATE AN ADDITIONAL 2 TO 4 
INCHES OF RAIN COULD FALL OVER THE WARNED COUNTIES BY 11:30 AM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HALLETTSVILLE...SPEAKS AND SUBLIME

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
      2887 9730 2893 9742 2882 9757 2900 9775
      2912 9762 2936 9785 2965 9764 2964 9760
      2978 9733 2963 9714 2963 9686 2936 9658

$$
000 
WGUS74 KEWX 051537
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 AM CDT THU JUL 5 2007

TXC123-177-285-051630-
GONZALES TX-LAVACA TX-DEWITT TX-
1032 AM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
DEWITT...LAVACA AND GONZALES COUNTIES...

AT 1027 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINS PRODUCING FLASH FLOODING OVER THE WARNED AREA. 
DOPPLER RADAR ESTIMATED RAINFALL RATES OF 2 INCHES AN HOUR BETWEEN 
THOMASTON AND CUERO.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMASTON...
SUBLIME...SPEAKS...HALLETTSVILLE AND EZZELL

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
      2887 9730 2893 9742 2882 9757 2900 9775
      2912 9762 2936 9785 2965 9764 2964 9760
      2978 9733 2963 9714 2963 9686 2936 9658

$$
000 
WGUS74 KEWX 051624
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 AM CDT THU JUL 5 2007

TXC123-177-285-051633-
GONZALES TX-LAVACA TX-DEWITT TX-
1123 AM CDT THU JUL 5 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT GONZALES 
COUNTIES...

...THE FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 315 PM FOR DEWITT 
AND LAVACA COUNTIES...

LAT...LON 2925 9668 2907 9693 2907 9693 2911 9698
      2887 9730 2893 9742 2882 9757 2900 9775
      2912 9762 2936 9785 2965 9764 2964 9760
      2978 9733 2963 9714 2963 9686 2936 9658

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:46 AM CDT, 40 minutes earlier.

Area forecast discussion, Jul 5, 6:46 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT THU JUL 5 2007

.AVIATION...
UPPER LOW CIRCULATION SHOULD HOLD MOST CONVECTION TO THE EAST THE
I-35 CORRIDOR TERMINALS TODAY, BUT DAYTIME CONVECTION SHOULD PEAK
IN THE AFTERNOON. DEEP MOIST LAYER MEANS CIGS WILL BE ERRATIC
AGAIN WITH MVFR VALUES OF 1200-2800 COMMON WHERE MID-LEVEL CLOUDS
ARE NOT DOMINANT. WILL KEEP THE FORECAST VAGUE IN LATER PERIODS.
THUNDERSTORM INTENSITIES COULD LOWER VSBYS TO BELOW 1 MILE AT
TIMES, BUT THIS SHOULD BE MORE RARE ALONG AND WEST OF THE
ESCARPMENT. DOWNDRAFTS SHOULD BE MOSTLY BELOW 20KTS.

&&

.PREV DISCUSSION... /ISSUED 409 AM CDT THU JUL 5 2007/

DISCUSSION...
WITH THE UPPER LOW CENTERED OVER EAST CENTRAL TX THIS MORNING THE
THREAT OF HEAVIEST RAINS HAS TEMPORARILY SHIFTED A FURTHER EAST
OVER THE THE EASTERN CWA/EAST TX WHERE LOW LEVEL INFLOW OFF THE
GULF WILL SUPPORT PERSISTENT TRAINING CELLS. HOWEVER DAYTIME HEATING
ALONG WITH VORT SPOKES ON THE BACK SIDE OF THE UPPER LOW WILL PRODUCE
SCT CONVECTION OVER MUCH OF THE WESTERN CWA AS WELL. GFS SLOWLY
MOVES THE LOW CENTER NEWD INTO NE TX TODAY...WITH AN TROF OR SHEAR
AXIS HANGING BACK SWWD INTO THE AREA. HOWEVER THE NAM DOES NOT APPEAR
AS WELL INITIALIZED AND REMAINS PERSISTENT IN KEEPING THE LOW PRETTY
MUCH OVER S CENTRAL TX FOR THE NEXT 60 HOURS. WILL LEAVE THE CURRENT
FLASH FLOOD WATCH AS IS THRU 6 PM TODAY AS FLASH FLOOD GUIDANCE
REMAINS LOW DUE TO SATURATED SOILS ACROSS S TX. BECAUSE OF THE
UNCERTAINTY WILL NOT EXTEND THE WATCH INTO TONIGHT AND LET DAYSHIFT
RE-EVALUATE BASED ON 12Z MODEL RUNS. BY FRIDAY NIGHT AND SATURDAY
MORNING THE GFS PINCHES OF A LOW ALONG THE RIO GRANDE ALONG WITH
SOME QPF BOMBS OVER THE WESTERN CWA OVER THE WEEKEND. WILL KEEP
CHANCE-GOOD CHANCE POPS IN FOR FRIDAY NIGHT INTO SATURDAY AS
ALTHOUGH NAM/GFS SOLUTIONS DIFFERENT BOTH ARE WET.  A DRIER MID
LEVEL WESTERLY FLOW EVOLVES LATER IN THE WEEKEND INTO EARLY NEXT
WEEK DUE TO AN UPPER LOW OVER OK WITH STRONGER SLY LOW LEVEL WINDS
WHICH WOULD SUPPORT MUCH LOWER POPS...CONTINUING INTO THE MID WEEK
AS UPPER RIDGING BEGINS TO DOMINATE WITH A POSSIBLE RETURN TO
MORE SEASONAL TEMPERATURES AND POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              84  71  88  72  91 /  70  50  70  40  30
AUSTIN BERGSTROM INTL AIRPORT  84  70  88  70  90 /  70  50  70  40  30
DEL RIO INTL AIRPORT           92  73  92  73  91 /  30  50  40  40  30
SAN ANTONIO INTL AIRPORT       84  72  89  73  89 /  60  50  50  50  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jul 5, 5:24 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
524 AM CDT THU JUL 5 2007

TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
524 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER SOUTHERN AND CENTRAL TEXAS WILL INTERACT WITH A VERY
MOIST AND UNSTABLE AIRMASS...SUPPORTING NUMEROUS SHOWERS AND
THUNDERSTORMS TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
TOTALS OF 3 TO 6 INCHES ARE POSSIBLE...WITH HIGHER TOTALS EXPECTED
TO FOCUS ALONG AND EAST OF LLANO TO COTULLA LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
UPPER LEVEL LOW PRESSURE WILL PERSIST ACROSS CENTRAL AND SOUTHERN
TEXAS THROUGH EARLY SATURDAY...SUPPORTING MORE HEAVY RAINS AND THE
POTENTIAL FOR FLASH FLOODING. A SHIFT TOWARD DRIER WEATHER IS
EXPECTED BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:15 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Lee, Travis, Williamson3 hr
Jul 5, 9:24 AM CDTRiver Flood WarningEWXKarnes12 hr
Jul 5, 11:12 AM CDTFlash Flood WarningEWXDeWitt, Lavaca4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.